Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 290, NWS Mobile, AL

December 2, 2009Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 2, 2009, 5:05 AM CST for Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 2, 2009, 5:05 AM CST (11:05 UTC)
Expired
Dec 2, 2009, 5:45 AM CST
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 2, 3:11 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 021105
SVRMOB
ALC035-039-041-053-FLC091-113-021145-
/O.NEW.KMOB.SV.W.0290.091202T1105Z-091202T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CST WED DEC 2 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ANDALUSIA...
  SOUTHEASTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  EASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 545 AM CST

* AT 504 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
  MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 3 MILES EAST OF
  BROOKLYN TO 3 MILES SOUTH OF DIXIE TO 3 MILES SOUTHEAST OF         
  MUNSON...AND MOVING NORTHEAST AT 65 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  CANNON TOWN...BAKER...PLEASANT HOME AND BECK BY 510 AM CST...
  RIVER FALLS...WING...FALCO AND GOOD HOPE BY 515 AM CST...
  HEATH AND RED OAK BY 520 AM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3153 8619 3100 8617 3099 8638 3087 8638
      3069 8699 3105 8684 3130 8685 3159 8614
      3155 8614
TIME...MOT...LOC 1104Z 244DEG 56KT 3125 8673 3111 8670
          3081 8685

$$
1 follow-up statement
000 
WWUS54 KMOB 021140
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CST WED DEC 2 2009

ALC035-039-041-053-FLC091-113-021150-
/O.EXP.KMOB.SV.W.0290.000000T0000Z-091202T1145Z/
ESCAMBIA AL-COVINGTON AL-CONECUH AL-CRENSHAW AL-OKALOOSA FL-
SANTA ROSA FL-
540 AM CST WED DEC 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANTA ROSA...
NORTHERN OKALOOSA...SOUTHEASTERN CRENSHAW...SOUTHEASTERN CONECUH...
COVINGTON AND EASTERN ESCAMBIA COUNTIES WILL EXPIRE AT 545 AM CST...

TO REPORT ANY SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3153 8619 3100 8617 3099 8638 3087 8638
      3069 8699 3105 8684 3130 8685 3159 8614
      3155 8614
TIME...MOT...LOC 1140Z 244DEG 56KT 3150 8613 3136 8610
          3106 8625

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 11:35 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Dec 1, 11:35 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
1135 PM CST TUE DEC 1 2009

.UPDATE...AREA OBSERVATIONS INDICATE THAT THE WARM FRONT HAS REACHED
THE COAST...AND AS A RESULT WE HAVE HAD A LINE OF SLIGHTLY STRONGER
CONVECTION WORKING ITS WAY EAST ACROSS THE MOBILE BAY AREA OF
ALABAMA AND WILL BE MOVING INTO THE FLORIDA PANHANDLE BY AROUND
MIDNIGHT. NO SEVERE WEATHER HAS OCCURRED WITH THIS LINE...BUT A FEW
STRONGER WIND GUSTS APPROACHING 40 TO 45 MPH WILL BE POSSIBLE AS THE
LINE MOVES EAST THROUGH THE EARLY MORNING HOURS. THE FORECAST
REMAINS GENERALLY ON TRACK FOR THE OVERNIGHT HOURS...BUT WITH THE
WARM SECTOR DELAYED IN MOVING ONSHORE...SO HAS THE SEVERE WEATHER
THREAT BEEN DELAYED. COULD STILL SEE SOME SEVERE WEATHER...PRIMARILY
AFTER ABOUT 10Z TONIGHT...AS PER LATEST SPC MESOSCALE DISCUSSION.

WE HAVE ALSO MAINTAINED THE FLASH FLOOD WATCH FOR THE OVERNIGHT
HOURS...BUT IT IS LOOKING LIKE THE HEAVIER RAIN THREAT HAS
DIMINISHED FOR MUCH OF THE REMAINDER OF THE NIGHT. HOWEVER...LARGE
RAIN AREA OVER WESTERN LOUISIANA IS GENERALLY MOVING THIS
DIRECTION...AND COULD BEGIN TO IMPACT THE REGION VERY LATE TONIGHT
OR EARLY DURING THE DAY ON WEDNESDAY.

THE COASTAL FLOOD WARNING REMAINS IN EFFECT...AND TIDES ARE NOW
RUNNING ABOUT 1.5-2 FEET ABOVE NORMAL ACROSS MOST OF THE AREA. LOCAL
MEDIA HAS REPORTED SOME WASH-UP OF GULF WATERS OVER THE WESTERN END
OF DAUPHIN ISLAND...AND WATER LEVELS ALONG THE CAUSEWAY ACROSS NRN
MOBILE BAY ARE VERY CLOSE TO REACHING LEVELS THAT FLOOD PARTS OF THE
ROADWAY THERE. AS WINDS BECOME MORE SOUTHERLY...WE STILL EXPECT THAT
SOME COASTAL FLOODING WILL OCCUR. REFER TO LATEST COASTAL FLOOD
WARNING PRODUCT FOR DETAILS.

12/DS

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) SFC AND SATELLITE
OBSERVATIONS INDICATE THAT A COMPLEX SURFACE LOW HAS DEVELOPED OVER
THE WESTERN GULF WITH SFC PRESSURES CONTINUING TO SLOWLY FALL. ACROSS
OUR REGION...STRONG ISENTROPIC NORTH OF THE STATIONARY FRONT OVER THE
NORTH CENTRAL GULF...HAS RESULTED IN WIDESPREAD LIGHT TO MODERATE
RAIN. WITH THE REGION BEING ON THE COOL SIDE OF THE BOUNDARY...IT HAS
NOT BEEN THE MOST PLEASANT OF DAYS WITH A STEADY NORTHEAST BREEZE AND
TEMPERATURES NOT YET MAKING IT OUT OF THE 40S.

WE ARE IN FOR QUITE A CHANGE TONIGHT INTO EARLY WEDNESDAY. AS THE
UPPER LEVEL LOW OVER CENTRAL TEXAS CONTINUES TO STEADILY ADVANCE
EAST...THE SURFACE LOW OVER THE WESTERN GULF WILL BEGIN TO MOVE
NORTHEAST TOWARD THE NORTH CENTRAL GULF COAST. THIS ALSO INDUCES THE
CURRENTLY STATIONARY FRONTAL ZONE TO BEGIN MOVING TO THE NORTH. THIS
IS ALREADY A STRONG BAROCLINIC ZONE AS TEMPS ALONG THE COAST ARE IN
THE 40S AND JUST 60 MILES OFFSHORE...TEMPS ARE NEAR 70. THERE
CONTINUES TO BE SOME SLIGHT MODEL DISAGREEMENT ON THE TIMING AND
TRACK OF THE LOW. THE GFS CONTINUES TO BE THE FAST AND FURTHEST
EAST...PLACING THE LOW OVER SOUTHERN ALABAMA BY 06Z. THE
ECMWF...SREF...AND GFS ENSEMBLE MEAN ARE FURTHER WEST AND HAVE BEEN
FAIRLY CONSISTENT AT SHOWING THE SFC LOW MOVING ACROSS SOUTHERN
MISSISSIPPI BY DAYBREAK WEDNESDAY. CONTINUE TO BELIEVE THAT LEANING
AWAY FROM THE OP GFS IS THE BEST COURSE OF ACTION. WITH A SFC LOW
TRACK TO OUR WEST...THE WARM FRONT WILL BEGIN TO MARCH TOWARD THE
COAST THIS EVENING...MOVING INLAND OVERNIGHT. AT THIS POINT IT
APPEARS THAT AREAS ALONG AND SOUTHEAST OF I-65 STAND A GOOD CHANCE OF
GETTING WARM SECTORED BASED ON THE LOW TRACK...AND THUS WE WILL HAVE
TO CONTEND WITH THE POTENTIAL FOR SEVERE WEATHER. JUST HOW MUCH
INSTABILITY IS ABLE TO MATERIALIZE IS STILL IN QUESTION...WHICH
ULTIMATELY MAKES THIS A CONDITIONAL SEVERE WEATHER RISK. ONE
DISCONCERTING ITEM IS THE TREND IN THE ECMWF TO RAISE INSTABILITY
LEVELS...WITH CAPE VALUES IN THE 12Z ECMWF APPROACHING 1000 J/KG OVER
THE EASTERN ZONES. WHILE THAT MAY BE SLIGHTLY UNREALISTIC...SREF
PROBABILITIES SHOW A 60-70% CHANCE OF CAPES EXCEEDING 500 J/KG OVER
THE COASTAL COUNTIES...WITH A 40-50% CHANCE AS FAR NORTH AS EVERGREEN
AND ANDALUSIA. GIVEN THIS POTENTIAL...WE HAVE TO BE VERY VIGILANT OF
ANY THUNDERSTORMS THAT CAN BECOME ESTABLISHED AS SHEAR PARAMETERS ARE
EXTREMELY FAVORABLE FOR ROTATING UPDRAFTS WHICH COULD RESULT IN AN
ISOLATED TORNADO OR LOCALLY DAMAGING WINDS. SPC HAS OUR AREA
CURRENTLY OUTLINED UNDER A SLIGHT RISK OF SEVERE WEATHER AND WE HAVE
NO REASON TO DISAGREE.

AS HAS BEEN SAID MANY TIMES ALREADY...THE DYNAMICS WITH THIS SYSTEM
ARE VERY IMPRESSIVE IN TERMS OF STRONG LOW LEVEL FRONTOGENIC FORCING
AS WELL AS UPPER LEVEL DIVERGENCE. THE WARM FRONT WILL BE AN IMPETUS
FOR AREAS OF VERY HEAVY RAINFALL. MOST GUIDANCE CONTINUES TO INDICATE
THE BEST POTENTIAL FOR EXCESSIVE RAINFALL EXISTS ALONG AND SOUTHEAST
OF I-65...WHERE AS MUCH AS 5-8 INCHES OF RAIN COULD FALL. DID DECIDE
TO EXPAND THE FLASH FLOOD WATCH A LITTLE FURTHER WEST AS 2-4 INCHES
OF RAIN WITH LOCALLY 5 INCHES IS POSSIBLE. IT WOULD ALSO ONLY TAKE A
SMALL DEVIATION IN THE LOW TRACK TO SHIFT THE HEAVIEST RAIN BANDS
FURTHER WEST...THUS THOUGHT IT BEST TO ERR ON THE SIDE OF CAUTION.

THE TIGHTENING PRESSURE GRADIENT IN RESPONSE TO THE STRENGTHENING LOW
AND A SFC HIGH OFF THE CAROLINA COAST RESULTS IN AN INCREASE IN WIND
OVERNIGHT. THE BEST POTENTIAL FOR WINDY CONDITIONS WILL EXISTS SOUTH
OF THE WARM FRONT...WHERE BETTER MIXING OF THE BOUNDARY LAYER WILL BE
POSSIBLE...AND WHERE 50-60 KT ARE PRESENT AT JUST A FEW THOUSAND FEET
ABOVE THE SURFACE. A WIND ADVISORY HAS BEEN ISSUED FOR THOSE AREAS
THAT WE THINK HAVE THE BEST SHOT AT WARM SECTOR MIXING...WITH GUSTS
AS HIGH AS 40 MPH ALONG THE COAST AND CLOSER TO 30 MPH FURTHER
INLAND.

THOUGHTS HAVE NOT CHANGED ON COASTAL FLOODING THREAT WITH 3-5 FT
TOTAL TIDE HEIGHTS POSSIBLE FROM PENSACOLA WEST AND CLOSER TO 2-3 FT
EAST OF PENSACOLA. TIDES ALONG THE WEST END OF MOBILE BAY AND DAUPHIN
ISLAND ARE ALREADY RUNNING ABOUT A HALF FOOT ABOVE NORMAL. THE TIMING
OF THE CHANGE TO SOUTHEAST AND SOUTH WINDS WILL ALSO COINCIDE WITH
HIGH TIDE LATE TONIGHT.

STILL LOOKS AS IF THE SFC LOW AND ATTENDANT COLD FRONT WILL CLEAR THE
EASTERN ZONES BY MIDDAY WEDNESDAY. STILL EXPECT IT TO BE BREEZY IN
THE WAKE OF THE LOW WITH SOME LINGERING LOW CLOUDS IN CYCLONIC LOW
LEVEL FLOW. STAYED FAIRLY CLOSE TO MAVMOS...HOWEVER DID SHOW A MORE
PRONOUNCED NON DIURNAL TEMP CURVE TONIGHT WITH TEMPS RISING OVERNIGHT
IN RESPONSE TO THE WARM FRONT.  34/JFB

.LONG TERM...(THURSDAY THROUGH TUESDAY) HIGH PRESSURE AXIS MOVES
INTO THE SOUTHERN STATES LATE IN THE WEEK AND WILL CONTRIBUTE TO A
DRIER PATTERN AND A COOL DOWN IN TEMPERATURES. MODEL DISAGREEMENT
EXISTS ON THE STRENGTH OF A SHORTWAVE THAT MOVES THROUGH FRIDAY
NIGHT. THERE WILL BE COLDER AIR IN PLACE AND IF PRECIP DID
OCCUR...THEN SOME LIGHT WINTRY STUFF COULD BE POSSIBLE IN THE FAR
NORTHERN ZONES. HOWEVER...CONFIDENCE IS VERY LOW ON IF PRECIP WILL
EVEN OCCUR AT THIS JUNCTURE AS MOISTURE LOOKS LIMITED.

A CHILLY WEEKEND ON TAP...WITH HIGHS AND LOWS MOVING TO WELL BELOW
SEASONAL NORMS. LOW TEMPERATURES DIPPING TO AROUND FREEZING MOST
AREAS BY SUNDAY AM...EXCEPT FOR IMMEDIATE COAST. /10  /34

&&

.AVIATION...(00Z ISSUANCE) LOW CIGS/VSBYS EXPECTED THROUGH THE NIGHT
AS GOOD ISENTROPIC UPGLIDE SHOWERS COVER THE AREA. POSITION OF WARM
FRONT STILL SOUTH OF THE MARINE FA...BUT JUDGING BY THE FEW
AVAILABLE BUOYS...NOT BY MUCH. THIS FRONT WILL SLOWLY SPREAD
NORTH...WITH THE RAIN COOLED AIRMASS OVER THE AREA RESISTING...
THROUGH THE NIGHT...MOVING ONSHORE AFTER MIDNIGHT. TSRA WILL BECOME
MORE FREQUENT LATE EVENING ON.

/16

&&

.MARINE...WINDS WILL BECOME EAST THEN SOUTHEAST AND STEADILY BUILD
TO AROUND GALE FORCE LATE TODAY AND TONIGHT IN RESPONSE TO A DEEP
AREA OF LOW PRESSURE APPROACHING FROM THE SOUTHWEST. THE AREA OF LOW
PRESSURE WILL CONTINUE TO MOVE NORTHEAST AND MOVE INLAND ALONG THE
MISSISSIPPI ALABAMA COAST THIS EVENING GIVING WAY TO A STRONG ONSHORE
FLOW THROUGH MOST OF THE NIGHT. EAST OF THE LOW A WARM FRONT WILL
MOVE NORTHWARD TOWARDS THE COAST WITH STRONG TO SEVERE THUNDERSTORMS
LIKELY NEAR THE FRONT AND SOUTHWARD THROUGH MOST OF THE NIGHT.
DAMAGING WINDS AND TORNADOES WILL BE LIKELY WITH THE STRONGER
THUNDERSTORMS. SEAS ARE EXPECTED TO RANGE FROM 12 TO 16 FEET OVER
THE ADJACENT GULF WATERS OUT TO 60 NM LATE TONIGHT AND EARLY
WEDNESDAY...WITH VERY ROUGH CONDITIONS OVER INLAND BAYS AND SOUNDS.
WAVES UP FROM 3 TO 5 FEET OVER EXPOSED AREAS AND OVER THE LOWER END
OF MOBILE BAY CAN ALSO BE EXPECTED. DUE TO THE STRONG SOUTHERLY FLOW
TIDE HEIGHTS ARE EXPECTED TO RANGE FROM 1 TO 3 FEET ABOVE PREDICTED
LEVELS...POSSIBLY UP TO 4 FEET OVER THE NORTHERN HALF OF MOBILE BAY.
THIS MEANS TOTAL TIDE HEIGHTS WILL BE FROM 3 TO 5 FEET FROM
PENSACOLA TO PASCAGOULA AND FROM 2 TO 3 FEET FROM NAVARRE TO DESTIN
LATER TONIGHT AND EARLY WED. WINDS WILL BECOME SOUTHWEST THEN WEST
AND SLOWLY DECREASE DURING THE DAY ON WED...WITH A MODERATE TO
STRONG NORTHWEST FLOW CONTINUING THROUGH WED NIGHT. NORTHERLY WINDS
AND SEAS WILL SUBSIDE ON THU THEN BUILD FRI THROUGH SAT AS A STRONG
COLD FRONT EVENTUALLY MOVES WELL OFFSHORE. /32

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.HYDROLOGY...HEAVY RAINFALL IS EXPECTED OVER PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST/SOUTHCENTRAL ALABAMA...AND THE NORTHWEST
FLORIDA PANHANDLE FOR TONIGHT AND EARLY WEDNESDAY. THE HEAVIEST
RAINFALL AMOUNTS STILL APPEARS TO BE OVER SOUTHWEST/SOUTH CENTRAL
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE GENERALLY ALONG AND EAST
OF THE I-65 CORRIDOR. WIDESPREAD BASIN-AVERAGED RAINFALL AMOUNTS IN
EXCESS OF 3 INCHES WITH LOCALIZED AMOUNTS OF 5 TO 8 INCHES. AS A
RESULT...RIVER FLOOD WARNINGS ARE NOW IN EFFECT. IF LESS RAINFALL
OCCURS...IT MAY BE NECESSARY TO REVISE CURRENT RIVER FLOOD WARNINGS.

RIVER FLOODING WARNINGS THAT ARE NOW IN EFFECT ARE: THE ESCAMBIA
RIVER NEAR CENTURY...THE BLACKWATER RIVER NEAR BAKER...THE BIG
COLDWATER CREEK...THE SHOAL RIVER NEAR CRESTVIEW...THE YELLOW RIVER
AT MILLIGAN...THE FISH RIVER NEAR SILVERHILL...THE PERDIDO RIVER
NEAR BARRINEAU PARK...AND THE STYX RIVER NEAR ELSANOR.

OTHER AREA RIVERS ARE IN OR EXPECTED TO BE IN ACTION STAGE ARE: THE
LEAF NEAR MCLAIN...THE PASCAGOULA NEAR MERRILL...THE MURDER CREEK
NEAR BREWTON...THE CONECUH RIVER NEAR BREWTON...AND THE CHICKASAWHAY
NEAR LEAKESVILLE. WE WILL NEED TO WATCH THE CHICKASAWHAY NEAR
LEAKESVILLE AS THE RIVER IS FORECAST TO STAY RIGHT BELOW FLOOD STAGE
BY 0.3 FEET...ANY INCREASE IN THE AMOUNT OF RAINFALL MAY RISE THE
RIVER TO FLOOD STAGE.

BAYOU SARA AND THE ESCATAWPA RIVER ARE ALSO EXPECTED TO RISE...WHICH
ARE AREAS FOR CONCERN. BAYOU SARA HAS A HISTORY OF RISING QUICKLY IN
HEAVY RAIN EVENTS AND IS ALSO AFFECTED BY TIDAL FLUCTUATIONS. THE
ESCATAWPA RIVER CAN ALSO BE AFFECTED BY WATER RELEASE FROM BIG CREEK
LAKE DAM...WHICH COULD INCREASE WATERS LEVELS ESPECIALLY AREAS DOWN
RIVER.

FOR MORE SPECIFIC INFORMATION ON RIVER FLOODING...PLEASE REFER TO
THE LATEST HYDROLOGIC STATEMENTS...RIVER FLOOD WARNINGS...AND RIVER
FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE.

04/KC

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  54  65  42 / 100 100  70  10
PENSACOLA   59  59  66  47 / 100 100  80  10
DESTIN      61  61  69  49 / 100 100 100  10
EVERGREEN   51  51  64  41 / 100 100  80  10
WAYNESBORO  47  47  61  39 / 100 100  60  10
CAMDEN      50  50  63  42 / 100 100  80  10
CRESTVIEW   55  55  66  43 / 100 100 100  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

     WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...AND UPPER
     MOBILE.

FL...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...AND STONE.

GM...GALE WARNING FROM 9 PM TUESDAY TO NOON WEDNESDAY FOR THE
     FOLLOWING ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 9 PM TUESDAY FOR THE FOLLOWING
ZONES:      AND MOBILE BAY.

     GALE WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Dec 1, 11:45 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CST TUE DEC 1 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1145 PM CST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND WEDNESDAY.

PRIMARY LOW PRESSURE SYSTEM JUST OFFSHORE OF SOUTHEAST LOUISIANA
LATE THIS EVENING...WITH SMALLER MESO LOW NOTED JUST OFF THE
MISSISSIPPI COAST. THE MESO LOW IS EXPECTED TO WEAKEN AS IT MOVES
NORTHEAST TONIGHT...WITH THE PRIMARY LOW LIFTING NORTHEAST ACROSS
EASTERN LOUISIANA AND INTO MISSISSIPPI THROUGH MID MORNING
WEDNESDAY. AS THIS OCCURS...THIS WEATHER SYSTEM WILL BRING A VARIETY
OF HAZARDS TO THE REGION.

WITH THE LOW FORECAST TO TRACK TO THE WEST OF THE LOCAL AREA...WARM
MOIST AIR WILL BEGIN TO MOVE NORTH LATE TONIGHT...CREATING AN
INCREASINGLY UNSTABLE ATMOSPHERE...ESPECIALLY TOWARD SUNRISE. LARGE
AREA OF RAIN WITH ISOLATED TO SCATTERED THUNDERSTORMS...PRIMARILY
OVER COASTAL COUNTIES OF ALABAMA AND FLORIDA AND OFFSHORE GULF
WATERS WILL MOVE INLAND LATER TONIGHT. ANOTHER ROUND OF RAIN WITH
EMBEDDED STORMS WILL ALSO BE APPROACHING FROM THE WEST LATE TONIGHT.
BOTH OF THESE AREAS WILL HAVE THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE ACROSS PORTIONS OF THE FORECAST AREA...PRIMARILY SOUTH
OF HIGHWAY 84 AND FURTHER SOUTH TOWARD THE COAST. THE BEST THREAT
WILL CONTINUE TO EXIST CLOSER TO THE COASTLINE...WHERE A GREATER
AMOUNT OF INSTABILITY WILL BE ABLE TO DEVELOP. THERE REMAINS A RISK
OF AN ISOLATED TORNADO AND DAMAGING WIND GUSTS WITH ANY SEVERE
THUNDERSTORM THAT DEVELOPS...ESPECIALLY AFTER ABOUT 4 AM.

THERE IS THE POTENTIAL FOR VERY HEAVY RAINFALL STILL EXISTS...
ESPECIALLY ALONG AND SOUTHEAST OF INTERSTATE 65. MOST LOCATIONS WILL
SEE RAINFALL TOTALS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. EARLIER FORECAST OF LOCALIZED 5 TO 8 INCHES OF RAINFALL
LOOK TO BE SOMEWHAT HIGH...BUT WITH THE NEXT ROUND TO THE WEST
EXPECTED TO MOVE IN LATE TONIGHT AND EARLY WEDNESDAY...AN ADDITIONAL
3 TO 5 INCHES COULD STILL OCCUR ACROSS PARTS OF THE FORECAST AREA. A
FLASH FLOOD WATCH REMAINS IN EFFECT.

WINDS HAVE INCREASED THIS EVENING...WITH GUSTS OF 30 TO 35 KNOTS
COMMON ALONG THE COAST. SOME GUSTS TO AS HIGH AS 49 KNOTS HAVE
OCCURRED IN ASSOCIATION WITH SOME OF THE STRONGER CONVECTION. WE
EXPECT THAT SIMILAR WIND SPEEDS WILL CONTINUE THROUGH THE REMAINDER
OF THE NIGHT...BUT THE WIND DIRECTION WILL BE CHANGING FROM EASTERLY
TO MORE OF A SOUTHERLY DIRECTION THROUGH THE EARLY MORNING HOURS.
AS WINDS TURN MORE SOUTHERLY...THE THREAT OF COASTAL FLOODING WILL
INCREASE...EVEN THOUGH THE TIMES OF ASTRONOMICAL HIGH TIDES OCCURRED
EARLIER IN THE EVENING. AT MIDNIGHT...TIDES WERE RUNNING ABOUT 2
FEET ABOVE PREDICTED LEVELS AT MOST LOCATIONS. TOTAL TIDE HEIGHTS OF
3 TO 5 FEET WILL BE POSSIBLE WEST OF PENSACOLA...WITH TOTAL TIDE
HEIGHTS EAST OF PENSACOLA TO DESTIN RANGING FROM 2 TO 3 FEET. A
COASTAL FLOOD WARNING IS IN EFFECT UNTIL 9 AM WEDNESDAY. IN ADDITION
TO THE HIGH WATER LEVELS...A LARGE POUNDING SURF WILL OCCUR TONIGHT
THROUGH WEDNESDAY MORNING.

HAZARDOUS CONDITIONS WILL CONTINUE FOR SMALL CRAFT...WITH FREQUENT
GUSTS TO GALE FORCE OVER THE MARINE THROUGH EARLY WEDNESDAY.
OFFSHORE WAVE HEIGHTS HAVE BUILT TO NEAR 12 FEET THIS EVENING...AND
MAY CLIMB TO AROUND 15 FEET LATE TONIGHT AND WEDNESDAY. GALE
WARNINGS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG OR POSSIBLY SEVERE STORMS MAY BE OCCURRING OVER THE
NORTHWEST FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA EARLY
WEDNESDAY...BUT THE WEATHER WILL IMPROVE BY MIDDAY AS THE LOW
QUICKLY MOVES NORTHEAST OF THE REGION.

OVER THE MARINE AREA...THE STRONG WINDS WILL GRADUALLY DIMINISH
DURING THE DAY WEDNESDAY BUT SMALL CRAFT ADVISORIES WILL BE NEEDED
AFTER GALE CONDITIONS EASE ON WEDNESDAY. WAVE HEIGHTS WILL SUBSIDE
BELOW 7 FEET BY THURSDAY AFTERNOON. NORTHERLY WINDS ARE EXPECTED TO
INCREASE AGAIN LATER IN THE WEEK...CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT AGAIN.

A STRONG HIGH PRESSURE SYSTEM BUILDS INTO THE REGION LATER IN THE
WEEK AND BRINGS THE RISK OF FREEZING TEMPERATURES BOTH FRIDAY AND
SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER MAY BE REQUIRED TONIGHT TRHOUGH EARLY WEDNESDAY.

In the hours before

Special weather statement, Dec 2, 2:26 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
226 AM CST WED DEC 2 2009

ALZ062>064-FLZ001>006-021030-
UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...BAY MINETTE...MOBILE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO
226 AM CST WED DEC 2 2009

BANDS OF SHOWERS AND THUNDERSTORMS OVER THE GULF ARE PRODUCING STRONG
GUSTY WINDS...LIGHTNING...AND HEAVY RAIN. THEY WILL MOVE NORTHEAST 40
TO 45 MPH INLAND OVER THE COASTAL ADJACENT COASTAL COUNTIES OF
NORTHWEST FLORIDA AND PORTIONS OF SOUTHWEST ALABAMA THROUGH 6 AM. IN
ADDITION TO THE STRONG WINDS NEAR THE COAST ALREADY OCCURRING OUTSIDE
THE STORMS...GUSTS UP TO AROUND 55 MPH OR ABOVE ARE POSSIBLE.
Special weather statement, Dec 2, 3:46 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 AM CST WED DEC 2 2009

ALZ059-061>064-FLZ001>005-021100-
UPPER MOBILE-ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA
ROSA-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL
ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...PENSACOLA...BAY MINETTE...DAUPHIN ISLAND
AND DOWNTOWN MOBILE...
346 AM CST WED DEC 2 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...BALDWIN...
MOBILE...OKALOOSA AND SANTA ROSA COUNTIES...

AT 338 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS OVER MOBILE COUNTY ALABAMA...EXTENDING
FROM 3 MILES NORTH OF I65 AND AL 158 TO 18 MILES SOUTH OF WEST END
OF DAUPHIN ISLAND. THIS LINE OF STORMS WILL BE MOVING EAST AT 40 TO 45
MPH THROUGH 5 AM. WITH THIS MOTION...THE LINE WILL MOVE EAST INTO BALDWIN
COUNTY ALABAMA THROUGH 430 AM AND ON EAST INTO THE WESTERN FLORIDA PANHANDLE
AND PARTS OF INTERIOR SOUTH CENTRAL ALABAMA BY AROUND 5 AM.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND US 43...CREOLA...SAND ISLAND...I10 NEAR THE BATTLESHIP...I65
AND AL 225...SPANISH FORT...BAY MINETTE AND WHITEHOUSE FORKS THROUGH
500 AM CST.

THE PRIMARY THREATS FROM THESE STORMS WILL BE DANGEROUS LIGHTNING...
AND WIND GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A TORNADO WATCH IS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:26 AM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa49 min
Dec 2, 5:09 AM CSTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa2 hr
Dec 2, 6:54 AM CSTSevere Thunderstorm WarningMOBOkaloosa51 min
Dec 2, 7:04 AM CSTTornado WarningMOBOkaloosa41 min
Dec 2, 7:35 AM CSTFlash Flood WarningMOBOkaloosa, Santa Rosa115 min
Dec 2, 8:52 AM CSTRiver Flood WarningMOBOkaloosa, Santa Rosa36 hr
Dec 2, 9:08 AM CSTCoastal Flood WarningMOB9 hr
Dec 1, 10:05 PM CSTMarine Weather StatementMOB66 min
Dec 1, 10:28 PM CSTSpecial Marine WarningMOB32 min
Dec 2, 1:57 AM CSTMarine Weather StatementMOB4 hr
Dec 2, 3:46 AM CSTSpecial Marine WarningMOB44 min
Dec 2, 5:28 AM CSTSpecial Marine WarningMOB62 min
Dec 2, 5:47 AM CSTSmall Craft AdvisoryMOB27 hr
Dec 2, 5:56 AM CSTSpecial Marine WarningMOB37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.